MAUDE Adverse Event Report: WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6961470
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Cerebrospinal Fluid Leakage (1772); Weakness (2145); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: superficial siderosis level implanted: c3-c4 it was reported that the patient underwent anterior cervical discectomy and arthroplasty surgery.Post-op, one screw of the disc broke and distal tip was not retrieved.Removal of device and fusion of index level was a revision surgery that was performed.Surrounding product tissue prior and after to explanation was blackened.Broken fragment remains in the patient.General increasing weakness and imaging confirmed diagnosis of siderosis as a patient complication.Patient symptoms may be caused by leakage of chronic csf leak during the procedure.
 
Additional Manufacturer Narrative
Product analysis result: visual microscopic the disc was returned with 3 screws and one locking tab.One of the screws was broken ~5mm from the tip.The tip of the fractured screw was not returned for analysis.The distal portion of the screw was examined microscopically, there did not appear to be signs of fatigue.The outside surface of the screw was examined and there did not appear to be any surface defects that would have caused the crack propagation.The wear pattern on the ball of the disc indicates that the inferior portion of the disc was sitting proud for some time.There is a witness mark on the superior portion of the disc where the edge of the screw had been touching.After examining the fracture face of the failed screw it appears the fracture was the result of overload through non-torsional force.If information is provided in the future, a supplemental report will be issued.

Brand Name
PRESTIGE CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8450276
Report Number1030489-2019-00318
Device Sequence Number16853924
Product Code MJO
UDI-Device Identifier00721902723254
UDI-Public00721902723254
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P060018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2013
Device Catalogue Number6961470
Device Lot NumberW08B2382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age56 YR
Patient Weight70